Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 114, NWS Pueblo, CO

July 4, 20084 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2008, 5:14 PM MDT for 4 counties in Colorado. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2008, 5:14 PM MDT (23:14 UTC)
Expired
Jul 4, 2008, 7:15 PM MDT
In force
2 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Prowers County, CO

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:45 PM MDTHAIL 0.8815 Ese Campo, CO
Jul 4, 6:03 PM MDTHAIL 1.759 Ne Walsh, CO
Jul 4, 6:32 PM MDTHAIL 1N Walsh, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 042314
SVRPUB
COC009-011-071-099-050115-
/O.NEW.KPUB.SV.W.0114.080704T2314Z-080705T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT FRI JUL 4 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BACA COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES SPRINGFIELD...
  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 715 PM MDT...

* AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED 9 MILES SOUTHEAST OF CAMPO...OR ABOUT 28 MILES SOUTH OF
  SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.
  WALSH.
  STONINGTON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3750 10360 3772 10261 3777 10203 3722 10202
      3697 10205 3699 10366
TIME...MOT...LOC 2313Z 271DEG 22KT 3703 10241

$$
5 follow-up statements
000 
WWUS55 KPUB 042340
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT FRI JUL 4 2008

COC009-011-071-099-050115-
/O.CON.KPUB.SV.W.0114.000000T0000Z-080705T0115Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
538 PM MDT FRI JUL 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN LAS ANIMAS...SOUTHEASTERN BENT...SOUTHERN PROWERS AND
BACA COUNTIES...

AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED 15 MILES SOUTHEAST OF CAMPO...OR 24 MILES WEST OF 
ELKHART...AND WAS MOVING TOWARD THE EAST AT 9 MPH.  ALSO...OTHER 
SEVERE THUNDERSTORMS WERE 2 MILES TO THE SOUTHEAST OF TWO BUTTES AND 
10 MILES TO THE NORTHEAST OF TWO BUTTES.  THESE SEVERE THUNDERSTORMS 
WERE MOVING TO THE EAST-SOUTHEAST AT 10 MPH.  

LOCATIONS IMPACTED INCLUDE...
  CAMPO.
  TWO BUTTES.
  WALSH.
  STONINGTON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3750 10360 3772 10261 3777 10203 3722 10202
      3697 10205 3699 10366
TIME...MOT...LOC 2338Z 269DEG 8KT 3702 10232

$$
000 
WWUS55 KPUB 042359
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT FRI JUL 4 2008

COC009-011-071-099-050115-
/O.CON.KPUB.SV.W.0114.000000T0000Z-080705T0115Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
557 PM MDT FRI JUL 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN LAS ANIMAS...SOUTHEASTERN BENT...SOUTHERN PROWERS AND
BACA COUNTIES...

AT 556 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
NICKEL SIZE HAIL.  THIS STORM WAS CENTERED 20 MILES EAST OF CAMPO...
OR 19 MILES WEST OF ELKHART...AND WAS MOVING TOWARD THE EAST AT 20 
MPH.  ALSO...ADDITIONAL SEVERE THUNDERSTORMS WERE 11 MILES TO THE 
NORTHEAST OF WALSH AND 8 MILES TO THE EAST-NORTHEAST OF TWO BUTTES.  
THESE SEVERE THUNDERSTORMS WERE MOVING TO THE SOUTH AT 7 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3750 10360 3772 10261 3777 10203 3722 10202
      3697 10205 3699 10366
TIME...MOT...LOC 2357Z 273DEG 20KT 3700 10223

$$
000 
WWUS55 KPUB 050016
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
616 PM MDT FRI JUL 4 2008

COC009-011-071-099-050115-
/O.CON.KPUB.SV.W.0114.000000T0000Z-080705T0115Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
612 PM MDT FRI JUL 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN LAS ANIMAS...SOUTHEASTERN BENT...SOUTHERN PROWERS AND
BACA COUNTIES...

AT 609 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS CENTERED 7
MILES NORTHEAST OF WALSH...OR 9 MILES WEST OF THE SAUNDERS 
ELEVATOR...AND WAS MOVING TOWARD THE SOUTHWEST AT 16 MPH.  
ALSO...ADDITIONAL SEVERE THUNDERSTORMS WERE 23 MILES TO THE EAST 
SOUTHEAST OF CAMPO AND 10 MILES TO THE NORTHEAST OF VILAS.  THESE 
SEVERE THUNDERSTORMS WERE MOVING TO THE SOUTHEAST AT 8 MPH.

LOCATIONS IMPACTED INCLUDE...
  TWO BUTTES.
  STONINGTON.
  WALSH.
  VILAS.
  SPRINGFIELD.
  PRITCHETT.
  KIM.
  CAMPO.

AT 6 PM MDT THE PUBLIC SAW HAIL UP TO THE SIZE OF GOLF BALLS 9 MILES 
TO THE NORTHEAST OF WALSH.  

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3750 10360 3772 10261 3777 10203 3722 10202
      3697 10205 3699 10366
TIME...MOT...LOC 0012Z 055DEG 14KT 3745 10220

$$
000 
WWUS55 KPUB 050049
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT FRI JUL 4 2008

COC009-011-071-099-050115-
/O.CON.KPUB.SV.W.0114.000000T0000Z-080705T0115Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
649 PM MDT FRI JUL 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN LAS ANIMAS...SOUTHEASTERN BENT...SOUTHERN PROWERS AND
BACA COUNTIES...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR VILAS...OR 13 MILES EAST OF SPRINGFIELD...AND WAS
MOVING TOWARD THE SOUTHWEST AT 16 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD.
  PRITCHETT.
  KIM.
  CAMPO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3750 10360 3772 10261 3777 10203 3722 10202
      3697 10205 3699 10366
TIME...MOT...LOC 0049Z 055DEG 14KT 3734 10241

$$
000 
WWUS55 KPUB 050105
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
705 PM MDT FRI JUL 4 2008

COC009-011-071-099-050115-
/O.EXP.KPUB.SV.W.0114.000000T0000Z-080705T0115Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
705 PM MDT FRI JUL 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAS ANIMAS...
SOUTHEASTERN BENT...SOUTHERN PROWERS AND BACA COUNTIES EXPIRES AT 715
PM MDT...

LAT...LON 3750 10360 3772 10261 3777 10203 3722 10202
      3697 10205 3699 10366
TIME...MOT...LOC 0105Z 055DEG 14KT 3730 10247

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:51 PM MDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 4, 2:51 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT FRI JUL 4 2008

.SHORT TERM...
(TONIGHT AND SATURDAY)

CURRENTLY...RATHER SPARSE CROP OF CONVECTION THIS AFTERNOON...AS
SURFACE LAYER DRIES OUT AND MID LEVELS WARM. STILL ENOUGH
INSTABILITY OVER MOST OF THE AREA...WITH CAPES IN THE 500-1500 J/KG
RANGE...TO PRODUCE AN ISOLATED STORM...MAINLY SRN SECTION ALONG THE
NM BORDER.

TONIGHT...MOST EVENING CONVECTION TO END QUICKLY AROUND
SUNSET...EXCEPTION WOULD APPEAR TO BE FAR WEST ALONG THE CONTINENTAL
DIVIDE...WHERE WEAK LIFT FROM APPROACHING UPPER TROUGH COULD KEEP
THINGS GOING FOR AT LEAST A LITTLE WHILE AFTER DARK. CURRENT GRIDS
HAVE THE SITUATION WELL COVERED...MADE VERY MINOR CHANGES.

SATURDAY...WEAK UPPER TROUGH/JET NOSES INTO NORTHWEST COLORADO BY
LATE AFTERNOON...WITH WEAK PRE-FRONTAL SURFACE TROUGH DEVELOPING
OVER THE PLAINS LATE. WOULD EXPECT BETTER COVERAGE OF TSRA MOST
AREAS WITH INCREASING UPWARD VERTICAL MOTION...ESPECIALLY WESTERN
MOUNTAINS AND VALLEYS CLOSER TO THE UPPER JET. OTHER AREA TO WATCH
FOR SLIGHTLY INCREASED CONVECTIVE CHANCES WOULD APPEAR TO BE THE
EASTERN MOUNTAINS/PALMER DIVIDE...WHERE FAIRLY STRONG SURFACE
CONVERGENCE COULD OVERCOME RATHER MODEST INSTABILITY TO PRODUCE A
LITTLE BETTER COVERAGE OF STORMS. FAR SOUTHEAST PLAINS MAY MISS
MOST CONVECTION ENTIRELY...AS STEERING CURRENTS ARE TOO WEAK TO
PUSH STORMS VERY FAR EAST OF I-25. RH VALUES FOR THE MOST PART
REMAIN ABOVE 15 PERCENT...THOUGH A FEW DRY TSRA CERTAINLY POSSIBLE
INITIALLY...ESPECIALLY OVER THE PLAINS. AGAIN...CURRENT GRIDS LOOK
OK.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

SATURDAY NIGHT THROUGH MONDAY...GFS AND NAM MODELS INDICATE THAT AN
UPPER DISTURBANCE MOVING ACROSS CANADA AND THE NORTHERN PLAINS WILL
PUSH A NORTHERLY COOL SURGE DOWN ACROSS THE CWA LATE SAT...
CONTINUING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FOR THE
AREA INTO THE EVE. LOOKS AS IF THIS WILL PREP THE ATMOS WITH ENOUGH
MOISTURE FOR ENHANCED CONVECTION SUNDAY AND EVEN INTO MONDAY. SPREAD
THE SCATTERED POPS A BIT MORE SUN...AND LOWERED MAX TEMPS A BIT FOR
BOTH SUN AND MON. STILL A VERY HOT DAY FOR SUN...BUT MORE SO IN THE
LOWER TO MID 90S AS OPPOSED TO AROUND 100...AND EVEN COOLER ON MON.

TUESDAY THROUGH FRIDAY...LONG RANGE MODELS SHOW THE UPPER RIDGE
BUILDING BACK INTO THE DESERT SW BY MIDWEEK...BOOSTING MAX TEMPS
ONCE AGAIN. IT STILL LOOKS AS IF AFTN AND EVE CONVECTION WILL
CONTINUE...MOST LIKELY OFF THE HIGHER TERRAIN EACH AFTN AND
AFFECTING THE E PLAINS THRU THE EVE. VERY TYPICAL SUMMERTIME PATTERN
FOR THE REGION...AND ONGOING GRIDS HAVE A GOOD HANDLE ON THIS
SCENARIO. MOORE

&&

.AVIATION...
VERY ISOLATED THUNDERSTORMS ARE POSSIBLE AT THE TAF SITES THROUGH
SUNSET...THOUGH WITH DRY LOW LEVELS AND WEAK INSTABILITY...ONLY
THREAT TO AVIATION WILL BE BRIEFLY GUSTY WINDS. VFR CONDITIONS ALL
AREAS OVERNIGHT...WITH A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS
AT KALS AND KCOS ON SAT...WITH AGAIN ERRATIC AND GUSTY WINDS THE
MAIN THREAT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/27
Hazardous weather outlook, Jul 4, 6:41 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
641 AM MDT FRI JUL 4 2008

COZ058>089-093>099-051245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
641 AM MDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER THE
REGION. THE MAIN THREATS FROM THESE STORMS WILL BE WIND GUSTS TO 40
MPH AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND
SUNDAY...BEGINNING OVER THE MOUNTAINS IN THE AFTERNOON AND SPREADING
EASTWARD TO THE PLAINS BY EVENING EACH DAY. THE MAIN THREATS FROM
THESE STORMS WILL BE WIND GUSTS TO 45 MPH...HAIL UP TO ONE HALF
INCH...AND CLOUD TO GROUND LIGHTNING.

MORE WIDESPREAD STORMS ARE EXPECTED ON MONDAY...AS A FRONT
MOVES THROUGH THE NORTHERN ROCKIES. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE FORM THESE STORMS...AND A FEW STORMS MAY BECOME
STRONG TO SEVERE IN THE AFTERNOON AND EVENING.

THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH NEXT WEEK...PRIMARILY
IN THE AFTERNOON AND EVENING EACH DAY. THE BEST CHANCE FOR STORMS
WILL BE OVER THE PLAINS...EAST OF INTERSTATE 25.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:41 PM MDTRiver Flood WarningPUBFremont14 hr
Jul 3, 6:43 PM MDTSevere Thunderstorm WarningPUBEl Paso92 min
Jul 3, 8:11 PM MDTSevere Thunderstorm WarningPUBEl Paso4 min
Jul 3, 8:19 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
Jul 3, 8:42 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.